Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have galactorrhea due to raised prolactin levels from methadone. Will hormones come back to normal?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 1998
Answered : 727 Questions
Question
Is galactorrhea reversible? If caused by raised prolactin levels from methadone and constant nipple touching and checking, once off methadone will hormones go back to normal?
Posted Wed, 11 Dec 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Minal Mohit 10 hours later
Brief Answer: Yes definitely galactorrhea is reversible. Detailed Answer: Dear Sir, galactorrhea is one condition which may be due to pituitary adenoma or drug induced. it can be due to persistent overstimulation as well. but definitely it is a treatable condition and fully reversible. Regards!
Above answer was peer-reviewed by
 
Follow-up: Have galactorrhea due to raised prolactin levels from methadone. Will hormones come back to normal? 9 hours later
I cant express how much better that makes me feel. This all started one day after eating dinner with my pregnant girlfriend. I noticed after eating i would get this sort of sharp pain behind the nipple. Being the hypochondriac that i am, i felt the need to investiagte to tbe point where i couldnt leave them alone. I started to get the feeling of wetness on the nipples and when i looked and felt they appeared to be dry. I started rubbing them and pinching them and was able to express clear fluid at first. Approximately 2 months ago i was rubbing them and noticed a whitish fluid that came out which really worried me. I shoukd tell you that i go to a methadone clinic and am currently at 11 mg. The highest dose i was at was 55 mg. Ive been an addict to pain killers for approx 5 years. At the clinic i go down 2 mg per week until im off. Ive just been concnerned because im a man, i shouldnt have stuff coming from my nipples. Now that you know just about everything, any thoughts regarding my wierd situation?
 
 
Answered by Dr. Minal Mohit 14 hours later
Brief Answer: Check yor prolactin levels and get MRI pituitary. Detailed Answer: Dear sir, Hi! three things need to be done 1. stop methadone 2. check serum prolactin levels 3. get MRI pituitary with contrast. Regards!
Above answer was peer-reviewed by
 
Follow-up: Have galactorrhea due to raised prolactin levels from methadone. Will hormones come back to normal? 13 hours later
This white discharge, to my knowledge, has only happened once. Im on a methadone taper at my methadone clinic and will be done in a matter of weeks. Im no longer touching my nipples. Once off methadone, do prolactin levels return to normal? I also wanted to know, the little bit of white fluid that came out as i was rubbing on my nipple, what is the fluid that came out? Like i said before that only happened once a few months back and i do not believe it has happened since. So basically what im asking in full is, once im off the methadone and stop stimulating the nipple all together should everything go back to normal? I feel like because of the methadone and the fact that i was always touching them has caused this. And also, what do you believe the white fluid was? Thank you!
 
 
Answered by Dr. Minal Mohit 10 hours later
Brief Answer: Human milk. Detailed Answer: Dear Sir, To my knowledge, you never told me your prolactin levels, but yes if prolactin is high , it will become normal if it was due to methadone once you are off it. Secondly , you have already stopped stimulating the nipples, which is a must. thirdly, you must check your MRI pituitary with contrast. The white discharge is human milk and is physiological. Regards!
Above answer was peer-reviewed by
 
Follow-up: Have galactorrhea due to raised prolactin levels from methadone. Will hormones come back to normal? 11 minutes later
I guess i just dont understand how it could be milk when i am a man. I dont have gynocomastia, but i guess thats why youre the doctor and im not. I dont know my prolactin levels. I guess my plan was to stop the methadone, stop touching my nipples and see if that would fix the problem. I only experienced the white discharge one time and that was months ago. I saw a general practioner about this months ago, before the discharge though, i did tell him i was experienceing some discharge and he seemed to think it may have been due to injury from me sqeezing and feeling
 
 
Answered by Dr. Minal Mohit 23 hours later
Brief Answer: Still, rule out the major cause. Detailed Answer: Dear sir, you may be absolutely right. still to be doubly sure you must rule out any underlying major disease. Regards!
Above answer was peer-reviewed by
 
Follow-up: Have galactorrhea due to raised prolactin levels from methadone. Will hormones come back to normal? 6 minutes later
What could an underlying disease be? The docter felt my chest and said he found no lumps. Also, doctor sometimes i look and i see tiny little white flakes sticking out of the nipple, this is really frustrating because i just dont get it. This whole experience has me feeling like im not a man and truely embarassing to talk about.
 
 
Answered by Dr. Minal Mohit 4 minutes later
Brief Answer: Get the test done. Detailed Answer: Dear sir, instead or throwing reapted questions and asking the same thing in different language please get the tests done as I suggested you earlier and you,ll get all the answers. Regards!
Above answer was peer-reviewed by
 
Follow-up: Have galactorrhea due to raised prolactin levels from methadone. Will hormones come back to normal? 12 minutes later
Do i just go to a general practioner?
 
 
Answered by Dr. Minal Mohit 27 minutes later
Brief Answer: Endocrinologist. Detailed Answer: Sir, see an endocrinologist if you can or just get the tests done 1. serum prolactin 2. MRI brain for pituitary with contrast , let us know the results and we can suggest you the needful. Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor